MAUDE Adverse Event Report: BIOMET UK LTD. CER BIOLOXD OPTION HD 36MM; CERAMIC FEMORAL HEAD PROSTHESIS

BIOMET UK LTD. CER BIOLOXD OPTION HD 36MM; CERAMIC FEMORAL HEAD PROSTHESIS
Model Number N/A
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes No Information (3190); Insufficient Information (4580)
Date of Event 03/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cmp(b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted (b)(4).Part: unknown sleeve, lot: unk.Multiple mdr reports were filed for this event, please see associated reports: 3002806535-2020-00552.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a revision due to unknown reasons.Attempts have been made and no further information has been provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4) this final report is being submitted to relay additional information.Multiple mdr reports were filed for this event, please see associated reports: 3002806535-2020-00552-1.Only product (item: 650-1057, name: cer bioloxd option hd 36mm) has been returned to biomet uk ltd for evaluation and forwarded to the complaints processing unit for investigation.The most likely root cause of the superficial marks on the ceramic head is that is has come into contact with the hip cup, hip prosthesis or instruments.No other issues have been identified with this product.A review of the complaints database shows that we have received 23 reported events for revision for the same item number 650-1057 prior to the reported event.Risk assessment: the severity associated with the above line is 3 (moderate) this gives a severity score of s-3 (moderate) as per rmr.The actual severity score is 3 (moderate) in line with the risk table occurrence rate assessment: december 2017 to december 2020: 57890 items sold.Number of similar complaints identified: 24 (including initiating complaint).Occurrence ratio: 1:2412.Risk score: severity 3 x occurrence 3 (occasional) = 9 (moderate risk).Although the risk is moderate based on the risk file, it is calculated using the limited information provided therefore as the product is dimensionally conforming is likely to be a lower risk.The severity of the reported event and calculated occurrence for similar complaints are in line with the risk file the overall score is moderate risk.No corrective or preventive action is considered necessary at this time.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
CER BIOLOXD OPTION HD 36MM
Common Device Name
CERAMIC FEMORAL HEAD PROSTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
MDR Report Key11035800
Report Number3002806535-2020-00551
Device Sequence Number19506131
Product Code LPH
UDI-Device Identifier00887868271397
UDI-Public00887868271397
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K082996
Number of Events Summarized1
Summary Report (Y/N)Y
Device Explanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number650-1057
Device Lot Number2066562
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/14/2020
Supplement Date Received by Manufacturer03/23/2021
Initial Report FDA Received Date12/18/2020
Supplement Report FDA Received Date03/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;